MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, XL, 32/+7, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, XL, 32/+7, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: cls spotorno, stem, 145, uncemented, 9.0, taper 12/14; catalog#: 29.00.09-090; lot#: a833475.Constrained liner with constraining ring use with trilogy and trabecular metal modular acetabular systems 32 mm i.D.For use with 56 mm o.D.Shell; catalog#: 00-6334-056-32; lot#: 64440019.Shell porous with cluster holes 56 mm; catalog#: 00-6202-056-22; lot#: 60698183.Bone screw self-tapping 6.5 mm dia.20 mm length; catalog#: 00-6250-065-20; lot#: 60687763.Bone screw self-tapping 6.5 mm dia.30 mm length; catalog#: 00-6250-065-30; lot#: 60638046.Therapy date: (b)(6) 2021.The manufacturer received x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent a revision surgery due to dislocation.The dislocation occurred while the patient was standing up from a chair.During the surgery, it was reported that there was minor damage to the underside of the stem due to wear.
 
Event or Problem Description
Investigation has been completed.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the patient underwent a left tha on (b)(6) 2020 and underwent revision surgery on (b)(6) 2021 due to dislocation while standing up from a chair.During revision surgery it was found that there is a minor damage on the medial side of the stem due to wear.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed on (b)(6) 1998.Two revisions of the head and liner occurred in 2007 (on (b)(6) 2007 and (b)(6) 2007), and a third revision on (b)(6) 2020 due to liner fracture and metallosis.A fourth revision occurred on (b)(6) 2021 due to dislocation of the hip when the patient stood up from the chair.X-rays: two undated radiographs were submitted.The ap view of the left hip shows a dislocated left htep.The ap view of the pelvis shows a left htep in anatomic alignment and an irregularly shaped area radiographically visible on the medial aspect of the femoral neck.Product evaluation: visual examination: the cls stem and the biolox option head (without adapter) were returned for examination.The stem has some bone attachments, especially on the posterior surface.Further, the stem has scratches and dents, especially on the taper surface and in the neck area.The femoral neck has a notch running from the extraction hole on the medial side to the middle of the anterior side.In addition, a small notch can be found on the posterior neck surface.The biolox option head has two stripes of metal smearings.Both start at the same rim location.One is running towards the pole and one is running at 45° towards the equator.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient underwent a left tha on (b)(6) 2020 and underwent revision surgery on (b)(6) 2021 due to dislocation while standing up from a chair.During revision surgery it was found that there is a minor damage on the medial side of the stem due to wear.One of the radiographs shows a dislocated left htep that cannot be clearly attributed to the reported event because the date of admission is unknown.Visual examination of the biolox option head shows two metal smears, one most likely from the reported hip dislocation and the other from the dislocation during the revision surgery.The second radiograph shows a worn area on the medial femoral neck, which was found to be a notch during visual examination and is most likely due to impingement with the acetabular ring.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information a definitie root cause for the dislocation and the impingement cannot be determined.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00276-1.

Brand Name
BIOLOX OPTION, HEAD, XL, 32/+7, TAPER 12/14
Common Device Name
BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11973774
Report Number0009613350-2021-00272
Device Sequence Number11934412
Product Code LZO
UDI-Device Identifier00889024430501
UDI-Public00889024430501
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8777-032-04
Device Lot Number2942449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR